California, 2014Tornado and Flash Flooding in California, December 11 to 12, 2014
December 11 to 12, 2014 · NWS LOX · 15 events in 10 counties and zones
A strong winter storm moved across Southwestern California, bringing strong winds and significant flooding to the area. Southerly wind gusts between 60 and 80 MPH were reported in the mountains as well as the Central Coast of Santa Barbara county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong winter storm moved across Southwestern California, bringing strong winds and significant flooding to the area. Southerly wind gusts between 60 and 80 MPH were reported in the mountains as well as the Central Coast of Santa Barbara county. Due to heavy and intense rainfall, there were numerous reports of flash flooding. The most significant flooding event occurred in the Camarillo Springs area of Ventura county, near the Springs Fire burn scar.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before the first event at Dec 11, 4:20 PM PST, 2 hours 40 minutes earlier.
Area forecast discussion, Dec 11, 4:20 PM PST, 2 hours 40 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
420 PM PST THU DEC 11 2014
...UPDATED AVIATION DISCUSSION...
.SYNOPSIS...
A STRONG FRONTAL SYSTEM WILL BRING SIGNIFICANT RAINFALL AND WINDY
CONDITIONS TO MUCH OF THE AREA TODAY THROUGH FRIDAY...WITH THE
STEADIEST RAIN EXPECTED TONIGHT. ISOLATED THUNDERSTORMS AND HIGH
ELEVATION SNOW WILL BE POSSIBLE AS WELL. AFTER A LULL OVER THE
WEEKEND...ANOTHER STORM SYSTEM WILL BRING WET AND UNSETTLED WEATHER
FOR THE FIRST HALF OF NEXT WEEK.
&&
.SHORT TERM (TODAY-SUN)...
WELL...TONIGHT THROUGH FRIDAY...THE FOCUS REMAINS ON A POWERFUL COLD
FRONT FORECAST TO SWEEP ACROSS THE AREA. 12Z MODELS DID NOT INDICATE
ANY SIGNIFICANT CHANGES TO THE OVERALL THINKING. THERE WILL BE SOME
LIGHT WARM-FRONTAL RAIN THROUGH THIS AFTERNOON...THEN THE FRONT WILL
TAKE OVER. THE FRONT SHOULD MOVE ACROSS THE CENTRAL COAST THIS
EVENING...ACROSS VENTURA COUNTY AROUND 400 AM FRIDAY...THEN EXITING
LOS ANGELES COUNTY BY LATE FRIDAY MORNING. BEHIND THE FRONT...A COLD
AND UNSTABLE AIR MASS WILL GENERATE PLENTY OF SHOWERY PRECIPITATION
THROUGH FRIDAY NIGHT.
RAINFALL AMOUNTS THROUGH FRIDAY EVENING ARE STILL ON TRACK...WITH
1-2 INCHES FOR COASTAL/VALLEY AREAS AND 2-4 INCHES IN THE FOOTHILLS
AND MOUNTAINS. THE HEAVIEST RAIN WILL OCCUR RIGHT ALONG THE COLD
FRONT WITH HOURLY RATES BETWEEN 0.50 AND 1.00 INCHES. WITH THE
SHOWERY ACTIVITY BEHIND THE FRONT...HOURLY AMOUNTS AROUND 0.50
INCHES WILL CONTINUE TO BE LIKELY THROUGH FRIDAY. SO...BURN AREAS
WILL BE SUSCEPTIBLE TO FLASH FLOODING AND MUD/DEBRIS FLOWS...AND
A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THE RECENT BURN AREAS
FROM MIDNIGHT FRIDAY THROUGH FRIDAY EVENING.
DUE TO SIGNIFICANT LIFT ALONG THE COLD FRONT...THERE WILL BE THE
POSSIBILITY OF STRONG THUNDERSTORMS IN ASSOCIATION WITH THE COLD
FRONT. DUE TO GOOD VERTICAL SHEAR...SOME OF THESE STORMS COULD
BECOME SEVERE...PRODUCING STRONG WIND GUSTS...INTENSE RAINFALL AND
THE POSSIBILITY OF WATERSPOUTS/FUNNEL CLOUDS/WEAK TORNADOES. BEHIND
THE FRONT...THE COLD AND UNSTABLE AIR MASS WILL CONTINUE TO RESULT
IN THE POSSIBILITY OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. SEE
LAXSPSLOX FOR DETAILS ABOUT THE POSSIBLE SEVERE THUNDERSTORM THREAT
WITH THE COLD FRONT.
AS FOR WINDS...WITH A TIGHTENING SURFACE PRESSURE GRADIENT AND
STRONG LOWER LEVEL WINDS (50-60 KNOTS AT 850 MB)...STRONG AND GUSTY
SOUTHERLY WINDS WILL CONTINUE ALONG AND AHEAD OF THE FRONT. WILL
EXPECT WARNING LEVEL GUSTS (60-75 MPH) ACROSS ALL MOUNTAIN ZONES...
THE ANTELOPE VALLEY AS WELL AS THE INTERIOR VALLEYS OF SAN LUIS
OBISPO AND SANTA BARBARA COUNTIES. ELSEWHERE ACROSS THE COASTS AND
VALLEYS THERE WILL LIKELY BE STRONG ADVISORY-LEVEL WINDS (GUSTS
40-55 MPH) AND ADVISORIES WILL BE IN EFFECT FOR THOSE AREAS THROUGH
EARLY FRIDAY MORNING.
ON SATURDAY...OTHER THAN A LINGERING SHOWER THREAT OVER THE
MOUNTAINS IN THE MORNING...DRY CONDITIONS WILL BE EXPECTED. WITH
SOME SUNSHINE...AFTERNOON TEMPERATURES WILL BE A LITTLE WARMER. THE
DRY CONDITIONS WILL CONTINUE ON SUNDAY...WITH AFTERNOON TEMPERATURES
INCHING UP A BIT HIGHER STILL.
.LONG TERM (MON-THU)...
FOR THE EXTENDED...MODELS ARE IN GOOD SYNOPTIC AGREEMENT THROUGH THE
PERIOD. FOR MONDAY THROUGH WEDNESDAY...A COUPLE OF STORM SYSTEMS
WILL MOVE ACROSS THE AREA...BRINGING ANOTHER THREAT OF RAINFALL TO
THE AREA. FORTUNATELY...MODELS INDICATE THIS RAINFALL THREAT NEXT
WEEK WILL NOT BE ANYWHERE NEAR AS INTENSE AS TONIGHT/FRIDAY...BUT
STILL A BENEFICIAL AMOUNT.
BY THURSDAY...AN UPPER LEVEL RIDGE WILL BUILD OVER THE AREA.
SO...DRY AND WARMER CONDITIONS WILL BE EXPECTED.
&&
.AVIATION...12/0015Z.
AT 2335Z...THE INVERSION AT KLAX WAS 4200 FT DEEP. THE TEMPERATURE
AT THE BASE OF THE INVERSION WAS 7 DEGREES C. THE TOP OF THE
INVERSION WAS AT 5840 FT WITH A TEMPERATURE OF 10 DEGREES C.
LOW CONFIDENCE IN THE 00Z TAFS MAINLY DUE TO TIMING BETWEEN FLIGHT
CATS WHICH WILL BE SPORADIC THRU THE PERIOD. HOWEVER...THERE IS HI
CONFIDENCE OF IFR/MVFR CONDITIONS FOR MOST OF THE TAF PERIOD AT ALL
THE AIRFIELDS...ALONG WITH STRONG AND GUSTY SE TO S WINDS TONIGHT
INTO FRI MORNING...ALTHO THE STRONG WINDS WILL DIMINISH QUICKLY
BEHIND A VIGOROUS COLD FRONT WHICH WILL PASS THRU THE AREA FROM NW
TO SE TONIGHT AND EARLY FRI. THE TIMING OF THE INCREASE AND DECREASE
OF THE STRONG WINDS MAY BE OFF PLUS/MINUS AN HOUR OR TWO AND WILL
DEPEND ON THE SPEED OF THE FRONT AS IT PASSES THRU SWRN CA.
KLAX...LOW CONFIDENCE IN THE 00Z TAF MAINLY DUE TO TIMING BETWEEN
FLIGHT CATS WHICH WILL BE SPORADIC THRU THE PERIOD. HOWEVER...THERE
IS HI CONFIDENCE OF MVFR CONDITIONS FOR MOST OF THE TAF PERIOD AT
THE AIRFIELD ALTHO THERE IS A 30-40 PERCENT CHANCE OF IFR CIGS AT
TIMES LATER TONIGHT INTO EARLY FRI. THERE WILL ALSO BE STRONG AND
GUSTY SE WINDS AS HIGH AS 35 KT TONIGHT INTO FRI MORNING...ALTHO THE
STRONG WINDS WILL DIMINISH QUICKLY BEHIND A VIGOROUS COLD FRONT
WHICH WILL PASS BY THE AIRFIELD EARLY FRI MORNING. THE TIMING OF THE
INCREASE AND DECREASE OF THE STRONG WINDS MAY BE OFF PLUS/MINUS AN
HOUR OR TWO AND WILL DEPEND ON THE SPEED OF THE FRONT AS IT PASSES
THRU THE AREA.
KBUR...LOW CONFIDENCE IN THE 00Z TAF MAINLY DUE TO TIMING BETWEEN
FLIGHT CATS WHICH WILL BE SPORADIC THRU THE PERIOD. HOWEVER...THERE
IS HI CONFIDENCE OF IFR/MVFR CONDITIONS FOR MOST OF THE TAF PERIOD
AT THE AIRFIELD. THERE WILL ALSO BE STRONG AND GUSTY SE TO S WINDS
AS HIGH AS 30 KT TONIGHT INTO FRI MORNING...ALTHO THE STRONG WINDS
WILL DIMINISH QUICKLY BEHIND A VIGOROUS COLD FRONT WHICH WILL PASS
BY THE AIRFIELD EARLY FRI MORNING. THE TIMING OF THE INCREASE AND
DECREASE OF THE STRONG WINDS MAY BE OFF PLUS/MINUS AN HOUR OR TWO
AND WILL DEPEND ON THE SPEED OF THE FRONT AS IT PASSES THRU THE AREA.
&&
.MARINE...11/145 PM PST...
SWELLS WILL FURTHER INCREASE TONIGHT ACROSS THE REGION AND REMAIN
HIGH INTO THE WEEKEND.
WINDS ACROSS THE OUTER WATERS AND THROUGH THE SANTA BARBARA CHANNEL
WILL ALSO BE INCREASING THIS AFTERNOON AND WILL REMAIN STRONG INTO
THE EVENING HOURS. A GALE WARNING IS IN EFFECT FOR MOST OF THE
COASTAL WATERS THOUGH A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE
INNER WATERS FROM POINT MUGU TO SAN MATEO POINT. WHEN WINDS
DIMINISH ON FRIDAY AN ADVISORY FOR HAZARDOUS SEAS WILL STILL BE
NEEDED INTO SATURDAY FOR THE LARGE SWELLS.
THERE IS A POSSIBILITY OF THUNDERSTORMS WITH FAVORABLE
CONDITIONS FOR WATERSPOUTS LATE TONIGHT THROUGH LATE FRIDAY.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
FLOOD WATCH (SEE LAXFFALOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).
&&
PUBLIC...RAT
AVIATION...SIRARD
MARINE...KJ
SYNOPSIS...SUKUP
WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 11, 8:35 AM PST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
835 AM PST THU DEC 11 2014
CAZ034>041-044>046-051>054-059-087-088-547-548-121400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
835 AM PST THU DEC 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.
.DAY ONE... TODAY AND TONIGHT
HIGH SURF AND DANGEROUS RIP CURRENTS WILL AFFECT THE AREA BEACHES
TODAY AND TONIGHT. A COLD FRONT WILL BRING HEAVY RAIN...STRONG WINDS
A SLIGHT CHANCE OF THUNDERSTORMS AND POSSIBLE FLOODING TO THE AREA
THIS EVENING AND OVERNIGHT. SNOW WILL ACCUMULATE ABOVE 6000 FEET IN
VENTURA AND LOS ANGELES COUNTY MOUNTAINS THROUGH THIS EVENING.
* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *
* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *
* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *
* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *
* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *
* WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS *
.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY
HIGH SURF AND DANGEROUS RIP CURRENTS WILL AFFECT THE AREA BEACHES
THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS WILL AFFECT ALL AREAS
AND THE WATERS FRIDAY. MORE RAIN...ALTHOUGH LESS INTENSE...IS SLATED
FOR EARLY NEXT WEEK.
* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *
* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *
* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *
* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *
* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Dec 11, 1:04 PM PST, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
104 PM PST THU DEC 11 2014
CAZ034>041-044>046-051>054-059-087-088-547-548-121400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
104 PM PST THU DEC 11 2014
...POTENTIAL FOR STRONG THUNDERSTORMS AND ISOLATED SEVERE WEATHER DAMAGE
TONIGHT INTO EARLY FRIDAY ACROSS SOUTHWEST CALIFORNIA...
A POWERFUL COLD FRONT WILL TRACK THROUGH SOUTHWEST CALIFORNIA
TONIGHT INTO EARLY FRIDAY. ALONG THE FRONT...THERE WILL BE THE POTENTIAL
FOR LINES OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY
INTENSE RAINFALL...STRONG WINDS...AND DANGEROUS CLOUD TO GROUND
LIGHTNING.
DAMAGING WIND GUSTS OVER 60 MPH WILL BE POSSIBLE WITH THESE
STORMS...INCLUDING COASTAL AND VALLEY COMMUNITIES...CAPABLE OF
WIDESPREAD POWER OUTAGES AS WELL AS DOWNED TREES AND POWER LINES.
THERE WILL ALSO BE THE POTENTIAL FOR ISOLATED WATERSPOUTS AND SMALL
TORNADOES...ESPECIALLY ACROSS COASTAL VENTURA AND LOS ANGELES
COUNTIES. RAINFALL RATES COULD BRIEFLY REACH ONE INCH PER HOUR WITH
THUNDERSTORM
ACTIVITY...WHICH WOULD PRODUCE SIGNIFICANT URBAN ROADWAY FLOODING
AS WELL AS DANGEROUS ROCK AND MUD SLIDE ACTIVITY. IN
ADDITION...THERE IS THE POSSIBILITY OF DANGEROUS FLASH FLOODING
AND MUD AND DEBRIS FLOWS IN THE RECENT BURN AREAS OF LOS ANGELES
AND VENTURA COUNTIES...WHERE FLASH FLOOD WATCHES ARE IN EFFECT.
THE DURATION OF STRONG THUNDERSTORMS AND ANY ISOLATED SEVERE
WEATHER DAMAGE ASSOCIATED WITH THE COLD FRONT WILL LIKELY BE
SHORT LIVED...WITH A DURATION LESS THAN TWO HOURS. AT THIS TIME...THE
TIMING OF THIS SEVERE WEATHER THREAT WILL BE THIS EVENING ACROSS THE
CENTRAL COAST...SPREADING INTO SOUTHERN SANTA BARBARA AND VENTURA
COUNTY AFTER MIDNIGHT...FINALLY REACHING THE LOS ANGELES BASIN LATE
TONIGHT INTO EARLY FRIDAY MORNING. A COLD AND UNSTABLE AIR MASS WILL
FOLLOW THE FRONT...BRINGING A CONTINUED CHANCE OF THUNDERSTORMS INTO
FRIDAY EVENING...CAPABLE OF PRODUCING BRIEF HEAVY DOWNPOURS...GUSTY
WINDS...AND SMALL HAIL.
RESIDENTS OF SOUTHWEST CALIFORNIA ARE URGED TO STAY TUNED TO THE LATEST
NATIONAL WEATHER SERVICE UPDATES AND POSSIBLE WARNINGS AS THIS
STRONG PACIFIC STORM SYSTEM BRINGS A THREAT OF ISOLATED SEVERE
WEATHER DAMAGE TO SOUTHWEST CALIFORNIA.
GOMBERG/BOLDT
Event by event
7 high wind, 7 flash flood, 1 tornado. Local standard time, as filed.
High Wind, Santa Barbara County Mountains
- When
- December 11, 7:00 PM PST to 11:59 PM PST
- Where
- Santa Barbara County Mountains forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Mesonet
Strong southerly winds developed in the mountains of Santa Barbara county. The sensor at La Cumbre Peak reported wind gusts between 60 and 70 MPH. The sensor at Las Flores Canyon reported sustained winds between 40 and 42 MPH.
High Wind, Los Angeles County Mountains Excluding the Santa Monica Range
- When
- December 11, 8:53 PM PST to December 12, 4:55 AM PST
- Where
- Los Angeles County Mountains Excluding the Santa Monica Range forecast zone
- Measured
- 73 kt (84 mph) measured gust
- Reported by
- RAWS
Strong southerly winds developed in the mountains of Los Angeles county. Some wind gust reports from the local RAWS network include Camp Nine (gusts 59 to 84 MPH), Chilao (gusts 58 to 64 MPH) and Mill Creek (gusts 62 to 74 MPH).
High Wind, Ventura County Mountains
- When
- December 11, 8:53 PM PST to December 12, 4:55 AM PST
- Where
- Ventura County Mountains forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- RAWS
Strong southerly winds developed in the mountains of Ventura county. Wind gusts between 60 and 70 MPH were reported.
High Wind, Santa Barbara County Central Coast
- When
- December 11, 8:55 PM PST
- Where
- Santa Barbara County Central Coast forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- RAWS
Strong southerly winds developed across the Central Coast of Santa Barbara county. The ASOS at Vandenberg Air Force Base reported wind gusts up to 61 MPH.
High Wind, Santa Ynez Valley
- When
- December 11, 9:00 PM PST to 10:00 PM PST
- Where
- Santa Ynez Valley forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
Strong southerly winds developed across the Santa Ynez Valley. The sensor at Santa Ynez Airport reported wind gusts between 62 and 64 MPH.
High Wind, San Luis Obispo County Mountains
- When
- December 11, 10:35 PM PST
- Where
- San Luis Obispo County Mountains forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
The Branch Mountain sensor reported a southerly wind gust of 58 MPH.
Flash Flood, Santa Barbara
- When
- December 11, 10:44 PM PST to December 12, 12:15 AM PST
- Where
- Santa Barbara County, 0.29 mi NW of Guadalupe to 0.1 mi W of Guadalupe
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 34.973, -120.574
Heavy rain produced flash flooding in the community of Guadalupe. Three vehicles were trapped when a roadway flooded due to the heavy rain.
Flash Flood, Santa Barbara
- When
- December 12, 12:15 AM PST to 1:30 AM PST
- Where
- Santa Barbara County, 0.69 mi ESE of (Smx)santa Maria Arp to 0.92 mi ESE of (Smx)santa Maria Arp
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.897, -120.439
Heavy rain produced flash flooding in the community of Santa Maria. At the intersection of State Route 135 and Lakeview Road, over one foot of water trapped several vehicles in the intersection.
Flash Flood, Santa Barbara
- When
- December 12, 12:41 AM PST to 1:45 AM PST
- Where
- Santa Barbara County, 0.75 mi WSW of La Patera to 0.5 mi W of La Patera
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.416, -119.862
Heavy rain generated flash flooding in the community of Isla Vista. Along El Colegio Road, several cars were submerged in flood waters.
High Wind, Santa Monica Mountains Recreation Area
- When
- December 12, 1:56 AM PST
- Where
- Santa Monica Mountains Recreation Area forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- RAWS
Strong southerly winds developed in the Santa Monica Mountains. The RAWS sensor at Malibu Canyon reported wind gusts up to 61 MPH.
Flash Flood, Ventura
- When
- December 12, 2:00 AM PST to 9:30 AM PST
- Where
- Ventura County, 3.08 mi ESE of Camarillo to 3.1 mi ESE of Camarillo
- Cause
- Heavy Rain / Burn Area
- Reported by
- Law Enforcement
- Coordinates
- 34.200, -118.982
Intense rainfall over the Springs Fire burn scar generated flash flooding as well as mud and debris flow in the community of Camarillo Springs. A wall of mud and debris severely damaged ten homes with mud up to the roofs of the homes.
Flash Flood, Los Angeles
- When
- December 12, 2:20 AM PST to 4:20 AM PST
- Where
- Los Angeles County, 9.87 mi WSW of Seminole Hot Spgs to 9.92 mi WSW of Seminole Hot Spgs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.054, -118.963
Heavy rain produced flash flooding and mud and debris flows across the Pacific Coast Highway in the community of Malibu. The PCH was closed due to mud and debris from Yerba Buena Street to Tonga Street.
Flash Flood, Ventura
- When
- December 12, 3:15 AM PST to 5:30 AM PST
- Where
- Ventura County, 2.23 mi ENE of Santa Susana to 2.19 mi ENE of Santa Susana
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.280, -118.663
Heavy rain produced flash flooding and mud and debris flows in the community of Simi Valley. Law enforcement reported mud flows across State Route 118 at Keuhner Drive.
Flash Flood, Los Angeles
- When
- December 12, 5:00 AM PST to 10:00 AM PST
- Where
- Los Angeles County, 1.54 mi N of Glendora to 1.53 mi N of Glendora
- Cause
- Heavy Rain / Burn Area
- Reported by
- Law Enforcement
- Coordinates
- 34.152, -117.870
Heavy rain produced flash flooding and mud and debris flows near the Colby Fire burn scar in the community of Azusa. Along Rainbow Drive, 6 to 10 feet of mud and degris was reported across the road.
Tornado, Los Angeles
- When
- December 12, 9:20 AM PST to 9:25 AM PST
- Where
- Los Angeles County, 0.53 mi ENE of View Park to 1.03 mi NW of Hyde Park
- Rating
- EF0
- Path length
- 0.73 mi
- Path width
- 10 yd
- Reported by
- Broadcast Media
- Coordinates
- 33.982, -118.291
A weak EF0 tornado developed in south Los Angeles. The tornado damaged the roof of an apartment complex, two residential roofs and a steel billboard.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Oregon, December 11, 20141 death · 2 injured · $96,000 · 78 kt wind · 8 events
- High Wind in California, December 11, 20141 death · $250,000 · 92 kt wind · 2 events
- Flash Flooding and Debris Flows in California, December 11, 20142 injured · $6.7 million · 72 kt wind · 48 events
- High Wind and Strong Wind in Washington, December 11 to 12, 2014$3.0 million · 50 kt wind · 11 events
- Heavy Snow and High Wind in California, December 11 to 15, 2014$500,000 · 91 kt wind · 19 events
- High Wind in Nevada, December 11, 2014$550,000 · 81 kt wind · 2 events
- Winter Storm in Pennsylvania, December 11, 2014$200,000 · 2 events
- High Wind in Nevada, December 11 to 12, 2014$30,000 · 54 kt wind · 1 event
- Dense Fog in Texas, December 11 to 12, 201410 events
- Winter Weather in Pennsylvania, December 11, 20148 events
- Heavy Snow in Pennsylvania, December 11 to 12, 20145 events
- Heavy Snow and High Wind in Montana, December 11 to 14, 201455 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 553264, 553265, 553266, 553268, 553269, 553263, 553271, 553270, 553272, 553267, 553273, 553274, 553275, 553277, 553278.